I am on 1500mg once a day at bedtime, I am having a awful time with my digestive system, I am not sure about the cause but it has flared up since I increased my doseage. Has anyone had any digestive problems noted since they started Keppra. Ever time I eat my stomack feels like it is all bloated up and about 30 minutes after eating my bowels evacuate sometimes two or three times. Sorry for the details but I'm in great distress and I must find out what is causing this problem.
I couldn't find any of those side effects. I take it regular bc the doctors didn't know if my seizures were caused from a brain infection or them not giving my Xanax. I don't feel anything when I take it, here's a link with the side effects.
wybaby-are you sure it's the Keppra? I understand everyone is different, but I have taken Keppra for 8 months now and never had "any" side effects.
In fact my neurologist who only treats seizures says the only side effect is a violent temper.(very rare).
Any chance it could be stress or something else?
Ask your doctor, see what he/she says?
Hope your better soon.
It's now 2017, but I can confirm that Keppra can cause the digestive problems you describe. It happened to me, along with weakness, dizziness, depression, suicidal thoughts and a general feeling of being unwell. Keppra is the fourth anti-epilepsy medication prescribed for my chronic pain. I've had major problems with all of them. The others include Lamictal (tremors), gabapentin (drowsiness leading to comatose state), and Lyrica (ankle swelling, weight gain, cellulitis, depression and suicidal ideation.) No doubt these drugs can help many; I am not among them.
- Keppra Information for Consumers
- Keppra Information for Healthcare Professionals (includes dosage details)
- Side Effects of Keppra (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am tapering off keppra I'm not sure if the approach is too abrubt. I have been on keppra xr for 2?
Posted 17 Jan 2011 • 1 answer
Posted 5 Dec 2011 • 1 answer
Posted 15 Nov 2012 • 2 answers
Posted 28 Aug 2013 • 2 answers
Posted 27 Oct 2013 • 3 answers